Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 34, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 1, 1999, 7:27 PM CDT for McLean County, Woodford County, Illinois. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 1999, 7:27 PM CDT (00:27 UTC)
- Expired
- Jun 1, 1999, 8:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties McLean County, IL, Woodford County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 7:35 PM CDT | Thunderstorm Wind | Roanoke, IL | As a severe thunderstorm moved through Woodford County, it damaged a roof on a shed and caused minor damage to another one in the area 1.5 miles west of Roanoke. |
| Jun 1, 8:05 PM CDT | Thunderstorm Wind | Arrowsmith, IL | As a line of severe storms moved northeast across eastern McLean County, numerous trees and power lines were blown down. Also, two sheds were destroyed near Anchor. Damage to the sheds was estimated around $35,000. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 020027 RRA TORSPI ILC113-203-020115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 727 PM CDT TUE JUN 1 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... MCLEAN COUNTY IN CENTRAL ILLINOIS WOODFORD COUNTY IN CENTRAL ILLINOIS * UNTIL 815 PM CDT * AT 725 PM CDT... LINCOLN DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WITH POSSIBLE TORNADOES FROM 18 MILES SOUTHWEST OF BLOOMINGTON/NORMAL TO 5 MILES SOUTH OF METAMORA... MOVING NORTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... EUREKA ROANOKE MINONK EL PASO BLOOMINGTON/NORMAL HUDSON CONGERVILLE THE PUBLIC REPORTED A TORNADO NEAR I-72 BETWEEN DEER CREEK AND CONGERVILLE AT 720 PM. IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD BE ABANDONED FOR A SAFER SHELTER. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 1, 2:20 PM CDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 1, 2:20 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT TUE JUN 1 1999 SFC ANAL SHOWS CLFD FRONT ACROSS WRN MO/ERN KS WITH MAIN SFC LOW OVER WEST CENTRAL IA. TSRA FIRING ALONG THE FRONT IN NWRN MO AS AIRMASS HAS DESTABILIZED DUE TO SOME CLRG. NICE MOISTURE CONVERGENCE ALSO NOTED THIS AREA WITH WW CURRENTLY POSTED JUST WEST OF CWA. ETA/NGM IN GENERAL AGREEMENT WITH MOVING SFC LOW AND ASSOC CLD FRONT ACROSS CEN IL INTO IND/MI IN THE NEXT 24 HRS. TSRA LOOKS LIKE A GOOD BET ACROSS THE AREA THIS AFTN AND EVE AS VORT MAX SPINS ACROSS NRN IL WITH PLENTY OF LOW LVL MOISTURE AND UNSTABLE AIRMASS IN PLACE ACROSS THE AREA. WOULDNT BE SURPRISED IF WW POSTED FOR CEN IL LATER THIS AFTN OR EVE AS CAPES APPROACH 2000 AND DWPTS REACH THE UPR 60S TO NR 70 AS SQUALL LINE DVLPS AND MOVES EAST. THE ONLY QUESTION TNGT IS WHEN WILL THE PCPN SHUT OFF. NICE NVA AND DRYING MOVES INTO IL DURING THE OVERNIGHT HOURS AFTER 06Z WITH RIDGING IN THE UPR LVLS MOVING IN FOR WED AND THUR. SO PCPN LOOKS LIKE A ONE SHOT DEAL. SO WILL CONT PREVIOUS CLRG TRENDS FROM PREVIOUS ZONES. GUID TEMPS SIMILIAR FOR THE OVRNGT HOURS BUT FAN COOLER TMRW. PREFER THE WARMER FWC NUMBERS FOR WED HIGHS AS COOLEST AIR STAYS TO THE NORTH OF IL. OZFILX TO FOLLOW SHORTLY. PRELIMINARY CCF FOR COORDINATION. SPI TB 061/080 058/081 061 22720 PIA TB 060/079 057/080 060 22720 DEC TB 061/079 057/081 060 22620 CMI TB 061/079 058/081 061 22620 MTO TB 061/078 058/081 061 22620 LWV TB 062/079 059/082 062 22620 KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:01 PM CDT | Tornado Warning | ILX | Mason, Menard | 44 min |
| Jun 1, 7:09 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 51 min |
| Jun 1, 7:18 PM CDT | Tornado Warning | ILX | Logan | 27 min |
| Jun 1, 7:56 PM CDT | Tornado Warning | ILX | DeWitt | 49 min |
| Jun 1, 7:57 PM CDT | Tornado Warning | ILX | Macon, Shelby | 48 min |
| Jun 1, 8:08 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 37 min |
| Jun 1, 8:18 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 42 min |
| Jun 1, 8:19 PM CDT | Tornado Warning | ILX | Piatt | 41 min |
| Jun 1, 8:28 PM CDT | Tornado Warning | ILX | Moultrie | 62 min |
| Jun 1, 8:35 PM CDT | Tornado Warning | ILX | Coles, Cumberland | 55 min |
| Jun 1, 8:40 PM CDT | Tornado Warning | ILX | Champaign | 65 min |
| Jun 1, 8:46 PM CDT | Tornado Warning | ILX | Douglas | 59 min |
| Jun 1, 9:13 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 47 min |
| Jun 1, 9:28 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 32 min |
| Jun 1, 9:30 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 75 min |
| Jun 1, 9:32 PM CDT | Tornado Warning | ILX | Clark | 43 min |
| Jun 1, 9:41 PM CDT | Tornado Warning | ILX | Crawford, Jasper | 49 min |
| Jun 1, 10:27 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 33 min |
| Jun 1, 11:00 PM CDT | Tornado Warning | ILX | Lawrence | 30 min |
| Jun 1, 11:39 PM CDT | Flash Flood Warning | ILX | Coles | 4 hr |
| Jun 2, 12:02 AM CDT | Flash Flood Warning | ILX | Cumberland | 4 hr |
| Jun 2, 1:38 AM CDT | Flash Flood Warning | ILX | Crawford, Lawrence, Richland | 3 hr |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.